Lisinopril And Angioedema

3 Replies Updated



Conversation Starter

DavidT Says:


The possible side effects list this. For those who are user's of Lisinopril let me explain the term as I learned about it last Thursday:

Steroid and epinephrine shots didn't knock it down, three attempts at intubation failed before they knocked me out and in those last few seconds I felt metal in my mouth, something going down my throat, a couple really good breaths and the sound of applause. I remember very little of the following day and was released a day later.

There is something very unknown and unpredictable about this medicine where you can be on it for years without a problem and have a reaction to it like this! The ER doctor saw Lisinopril on my current perscriptions and said that's what caused it. An ex-ER nurse friend said that's what caused it. My doctor has had two patients with similar reactions...one requiring a tracheotomy. This stuff can be a time-bomb for the unaware and the industry should be more upfront with the seriousness of this risk! I can watch for caughs, itchy skin...to tell me I have a problem with it but I can't with a reaction like this after five years of use! This would have killed me if I hadn't been within 30 minutes of emergency care!



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, David! How are you doing? I am very sorry about what happened to you.

Angioedema is a swelling that's similar to hives, but it occurs under the skin, rather than just being topical. It can be very dangerous and life-threatening, like you experienced.

However, it can occur with almost all medications, not just Lisinopril and our bodies change with time, so such reactions can happen, even if you've taken the medication for years, without a problem.

What medication are you taking, now?

REPLYSHAREREPORT
Was this helpful?      0  
2
DavidT Says:

Hey Verwon-

My message to folks taking Liprinosil is this stuff can be a time-bomb! You'd think taking it without problems for years would say you're OK with it but when you have something like this happen and multiple people tell you it was the Lisinopril right-away, and then you see the stuff on the internet echo'ing similar issues, you have to assume there's more known about the risks than what you were informed.

I imagine medical trials are extremely expensive but when your 1000 patients for a year make it through the study and you get approval and the money starts flowing you want to discount the one-off events and keep the dollars coming in--it tends to quiet-the-noise and keep the $'s flowing. Where's the feedback to safety when the medicine is being prescribed like crazy and its real, long-term nature comes out?

I think Lisinopril is Russian Roulette. I think it should be pulled until some current numbers can be tabulated and the statistics shown its at least as safe as becoming dangerously-allergic to peanuts or whatever after 10+ years.

Until then if you take the stuff do your homework...and be prepared to call for help or get yourself to the local ER if you start having problems swallowing or breathing!



REPLYSHAREREPORT
Was this helpful?      1  
3
David O Says:

I have taken Lisinopril for 30 years with no side effects. 10mg until the last 5 years, then 20mg once a day, at night, still no side effects. On Dec 11, 2013 I ate breakfast & lunch as normal, but felt uneasy all day, not nauseated. At dinner I still
felt uneasy, did not eat much. By 10pm I was vomiting. Slept until 2am and sick again. Slept until 5am and awoke to intense itching in the palms of both hands. I took a Benadryl. At 5:30am my lips felt tingling, then begin to swell and palms still on fire itching/burning. At 5:35 my tongue began to swell. We call the hospital and headed to the emergency room (10 min away). On the way I was having difficulty swallowing but breathing was OK. By 6am I was getting an IV administered. The nurse was documenting my medication for the past 24 hours and when I said Lisinopril she immediately said Lisinopril is your problem. The nurse said they had seen two other patients within the last week with the same symptoms who were also on Lisinopril. It took 48 hrs for (90%) of the reaction to subside. . One post described Lisinopril as a time-bomb, I can describe it no other way. Had I not been close to an emergency room it could have been deadly.

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

Lisinopril and acid reflux?
I started taking lisinopril a couple of years ago. I never really got the cough. However I got acid reflux that was debi... 8 replies
Lisinopril And Losartan Similar Reactions
My doctor placed me on lisinopril, which caused constant coughing, heart racing, anxiety, chest pain, belching and a lum... 7 replies
Lisinopril and hair loss
I have been on lisinopril for almost 3 years.I am experiencing hair loss and thining hair .first I tought It was my low ... 5 replies
lisinopril and grapefruit
Lisinopril and grapefruit interaction? ## Grapefruit can decrease the proper metabolism of many drugs, and therefore dec... 5 replies
Lisinopril and hair regrowth after discontinuing
Over the last few months my hair has gotten very thin, brittle, and I’m shedding a LOT. My doctor said it was prob... 2 replies
Lisinopril and potassium interval
I take lisinopril twice daily (once at breakfast and once 12 hours later). You are not supposed to eat foods with lots o... 2 replies
Lisinopril and blood pressure medications derived from snake venom
Someone told me this is made from snake venom, is that true? Is that how the blood pressure is reduced? ## Hi Gabby, Thi... 2 replies
Lisinopril and Joint/Tendon Pain!!!
I started taking 5mg of Lisinopril about 2 years ago. Within a month or less I started having unexplained shoulder pain.... 2 replies
Lisinopril and Celias
Is it possible to take Lisinopril and Celias the same time? Or will they react to each other? ## Hello, Bobby! How are y... 2 replies
Lisinopril and Bactrim
I have taken amlodipine and lisinopril for a few years. I recently got a staff infection and my Dr prescribed bactrim. I... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 17 December 2013.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA